News

Computer error may have led to incorrect prescribing of statins to thousands of patients

BMJ 2016; 353 doi: http://dx.doi.org/10.1136/bmj.i2742 (Published 13 May 2016) Cite this as: BMJ 2016;353:i2742
  1. Gareth Iacobucci
  1. The BMJ

Thousands of patients in England may have been incorrectly prescribed or taken off statins because of a major IT glitch.

The Medicines and Healthcare Products Regulatory Agency (MHRA) has launched an investigation after a fault was discovered with the digital QRISK2 calculator in SystmOne, run by TPP, which assesses cardiovascular risk.

The MHRA said that a third of GP surgeries in England may have been affected and has told the affected practices to contact patients who …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe